Michigan, 2011Winter Storm in Michigan, February 20 to 21, 2011
February 20 to 21, 2011 · NWS GRR · 23 events in 23 counties and zones
A storm brought heavy wet snow from Holland to Lansing and points north during the afternoon and evening hours of Sunday, February 20th. South of those areas up to three quarters of an inch of freezing rain.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm brought heavy wet snow from Holland to Lansing and points north during the afternoon and evening hours of Sunday, February 20th. South of those areas up to three quarters of an inch of freezing rain. There were numerous accidents including a sixty car pile-up on Route 131 near Big Rapids. More than one-hundred thousand people lost power along the Interstate 94 corridor where the freezing rain was the most severe. The storm responsible for the snow and ice was located over eastern South Dakota Sunday morning. The storm center then tracked east moving along the Michigan and Indiana border Sunday night before redeveloping off the Mid-Atlantic Coast on Monday.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Feb 20, 10:39 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 20, 10:39 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1039 AM EST SUN FEB 20 2011
LATEST UPDATE...SHORT TERM AND MARINE...
.SYNOPSIS...(400 AM EST SUN FEB 20 2011)
A MAJOR WINTER STORM WILL BRING HEAVY SNOW... SLEET AND FREEZING
RAIN THIS AFTERNOON THROUGH TONIGHT AS LOW PRESSURE TRACKS EAST FROM
IOWA TO NORTHERN OHIO BY MONDAY MORNING. SIGNIFICANT ICE
ACCUMULATIONS ARE LIKELY FROM THIS AFTERNOON THROUGH TONIGHT FROM
JUST SOUTH OF INTERSTATE 96 SOUTHWARD TO THE INTERSTATE 94 CORRIDOR.
HEAVY SNOW WILL FALL NEAR AND NORTH OF A LINE FROM MUSKEGON TO
LANSING THIS AFTERNOON THROUGH TONIGHT. TRAVEL WILL BECOME VERY
DIFFICULT ACROSS WEST CENTRAL AND SOUTHWESTERN LOWER MICHIGAN THIS
AFTERNOON THROUGH TONIGHT INTO MONDAY. ANOTHER LOW PRESSURE SYSTEM
MAY BRING MORE SNOW LATE IN THE WEEK.
&&
.SHORT TERM...(1037 AM EST SUN FEB 20 2011)
(TODAY THROUGH TONIGHT)
LATEST RADAR SHOWS PCPN MOVING INTO FAR SW LWR MI ATTM. FZRASN BEING
REPORTED AT SBN AS WELL AS LOCATIONS IN ILLINOIS. THE TIMING IS A
BIT SLOWER THAN EARLIER THOUGHT SO WE HAVE PUSHED BACK THE TIMING IN
THE GRIDS BY A FEW HOURS. DESPITE TEMPS AT OR SLIGHTLY ABOVE
FREEZING IN SOME LOCATIONS...SOUTHEAST WINDS THAT WERE ADVECTING IN
A BIT MILDER AIR FROM OHIO WILL BACK TO THE ENE LATER TODAY
RESULTING IN SOME COOLING NEAR THE SFC AS TEMPS IN THE LOWER 20S
OVER ONTARIO START TO MOVE IN THIS DIRECTION. THUS THE FZRA
POTENTIAL STILL LOOKS PRETTY GOOD. STILL THINKING THAT WERE ALSO
GOING TO SEE QUITE A BIT OF SNOWFALL OVER THE NRN CWA AS FCST
SOUNDINGS FROM THE 12Z NAM SHOW A PROFILE BLO 0C. A LARGE AREA OF
WARMING FROM 700-800MB ALSO SHOWS UP NICELY SUGGESTING THE POTENTIAL
FOR A LOT OF SLEET ACROSS THE CENTRAL CWA. THIS MAY TEND TO CUT BACK
ON ACCUMS A BIT NEAR THE I-96 CORRIDOR.
OVERALL...THE NEW GUIDANCE GENERALLY SUPPORTS THE GOING FORECAST SO
NO CHANGES TO THE GOING HEADLINES.
PREVIOUS DISCUSSION FOLLOWS...
POLLING OF NUMEROUS 00Z NAM/GFS FCST SOUNDINGS FROM POINTS ACROSS
OUR CENTRAL AND SOUTHERN CWFA ALL SUGGEST THAT THE GREATEST
POTENTIAL FOR THE MOST SIGNIFICANT ICE ACCUMULATIONS WILL BE NEAR TO
PARTICULARLY JUST SOUTH OF THE I-96 CORRIDOR THIS AFTERNOON THROUGH
TONIGHT. THIS IS ALSO CORROBORATED WELL WITH SPC SREF GUIDANCE
TRENDS FOR THE FZRA PARAMETER. FCST SOUNDINGS ACROSS MOST OF THAT
AREA SHOW A SIGNIFICANT ABOVE FREEZING LAYER FROM ABOUT 3 TO 8 KFT
AGL DEVELOPS FROM MID AFTN THRU THE EVE. HOWEVER SFC TEMPS WILL BE
STUCK RIGHT AROUND THE FREEZING MARK DUE TO MDT TO HVY PCPN AND AS
INCREASINGLY BRISK ESE LOW LEVEL WINDS GRADUALLY BACK TO THE NE
OVERNIGHT ACROSS THAT AREA.
VERY STRONGLY CONSIDERED GOING WITH AN ICE STORM WARNING FOR OUR
SOUTHERN TWO TIERS OF COUNTIES. IN THE END OPTED TO STICK WITH OUR
WINTER STORM WARNING HEADLINE SINCE PCPN WILL START OUT AS SNOW LATE
MORNING/EARLY AFTN BEFORE THE TRANSITION. FZRA SHOULD ALSO SWITCH
BACK OVER TO SNOW BEFORE PCPN ENDS MONDAY MORNING. THIS ALSO
PRESERVES CONTINUITY WITH OUR EXISTING WINTER STORM WARNING
HEADLINES AND THOUGHTS OF OUR PREVIOUS SHIFT. I HAVE TWEAKED THE ICE
ACCUMULATION FCST UPWARD TO CLOSE TO A HALF AN INCH FOR OUR SOUTHERN
TWO TIERS OF COUNTIES BASED ON THE AFOREMENTIONED FACTORS AND
GUIDANCE TRENDS. HOWEVER NORTHERN EATON/INGHAM COUNTIES MAY SEE A
LITTLE LESS ICE AND MORE IN TERMS OF SNOW BASED ON FCST SOUNDING
TEMP PROFILES.
FURTHER NORTH ACROSS OUR CENTRAL CWFA INCLUDING THE GRR METRO AREA
WE ANTICIPATE SIGNIFICANTLY MORE SNOW WILL FALL THIS AFTN BEFORE THE
POTENTIAL CHANGEOVER TO A MIX OF SLEET AND FZRA BY LATE THIS
AFTN/EVE. I DO NOT BELIEVE THE FREEZING RAIN AMOUNTS ACROSS OUR
CENTRAL CWFA WILL BE NEARLY AS SIGNIFICANT AS ACROSS THE SOUTHERN
THIRD OF OUR CWFA. OVERALL FCST SOUNDINGS ARE MORE SUPPORTIVE OF
SLEET RATHER THAN FZRA LATE THIS AFTN/EVE WITH A MUCH LESS
PRONOUNCED WARM WEDGE ALOFT.
IN FACT THE 00Z ECMWF HAS JUST ROLLED IN AND LOOKS EVEN COLDER
SUPPORTIVE OF MOSTLY SNOW IN GRR WITH HIGH PRESSURE AND ASSOCIATED
POOL OF COLDER/DENSER AIR TO OUR NORTH FORCING A SLIGHTLY FURTHER
SOUTH LOW TRACK. SO THE FCST FOR THE I-96 CORRIDOR FOR PCPN TYPE IS
PARTICULARLY CHALLENGING SINCE OTHER GUIDANCE SUCH AS THE 00Z GFS
LOOKS SIGNIFICANTLY MILDER AND MUCH MORE SUPPORTIVE OF A PERIOD OF
SLEET/FZRA. THE COMBINED IMPACTS FROM HEAVY SNOW THIS AFTERNOON
TRANSITIONING TO SLEET AND SOME FZRA BY LATE AFTN/EVE IN CONJUNCTION
WITH INCREASING WINDS LATE TODAY/TONIGHT WILL HAVE SIGNIFICANT
IMPACTS.
ACROSS ROUGHLY THE NORTHERN HALF AND CERTAINLY NORTHERN THIRD OF OUR
CWFA FCST SOUNDINGS/LOW LEVEL CRITICAL THICKNESS TOOLS SUGGEST NO
DOUBT ABOUT IT FOR PCPN TYPE... ALL SNOW. HEAVY SNOW WILL DEVELOP
THIS AFTERNOON THROUGH TONIGHT. THE STRONGEST WINDS ARE ANTICIPATED
ACROSS OUR NORTHERN COUNTIES TONIGHT INTO MONDAY OUT OF THE NE AT
15-25 MPH WITH GUSTS OVER 30 MPH. THIS WILL CAUSE BLOWING/DRIFTING
OF SNOW.
TOTAL SNOW ACCUMULATIONS OF 8 TO 12 INCHES ARE ANTICIPATED ACROSS
THE NORTHERN THIRD OF OUR CWFA. LOCALLY HIGHER AMOUNTS ARE CERTAINLY
POSSIBLE GIVEN THE MAGNITUDE OF MID LEVEL FRONTOGENETICAL FORCING
DEPICTED BY 00Z NAM GUIDANCE BY LATE THIS AFTERNOON THROUGH TONIGHT.
VIGOROUS F VECTOR CONVERGENCE NOTED IN THE MEAN 700-500 MB LAYER
WILL LEAD TO STRONG OMEGAS BELOW AND THROUGH THE DGZ. SNOW WILL ALSO
BE ENHANCED BY THE NE FLOW AND LONG FETCH OFF OF LAKE HURON.
&&
.LONG TERM ...(400 AM EST SUN FEB 20 2011)
(MONDAY THROUGH SATURDAY)
SFC LOW MOVES EAST ON MONDAY WITH UPPER LOW BRINGING SOME LIGHT SNOW
ACROSS LOWER MICHIGAN BEFORE SINKING SOUTH AND OUT OF THE FORECAST
AREA MONDAY EVENING. WILL ALSO HAVE TO WATCH FOR FREEZING DRIZZLE ON
MONDAY AS THE DGZ MAY BECOME UNSATURATED AS SHOWN BY SOME MODEL
SOUNDINGS.
SFC RIDGING BUILDS IN FOR TUESDAY WITH FAIR WEATHER HANGING ON UNTIL
LATE WEDNESDAY NIGHT OR THURSDAY WHEN ISENTROPIC ASCENT/WARM AIR
ADVECTION STRENGTHENS AND SNOW OR MIXED PRECIP BREAKS OUT. GFS HAS
TRENDED TOWARDS THE ECMWF WITH A SFC CYCLONE MOVING THROUGH THE OHIO
VALLEY THURSDAY NIGHT OR FRIDAY. LOW TRACK STILL HAS POTENTIAL TO
BRING MEASURABLE SNOW TO AT LEAST THE SOUTHEAST FORECAST AREA.
TURNING MUCH COLDER FRIDAY NIGHT AND SATURDAY AS ARCTIC HIGH MOVES
IN WITH 850 MB TEMPS AOB MINUS 15C BY SATURDAY.
&&
.AVIATION...(618 AM EST SUN FEB 20 2011)
HEAVY SNOW WITH IFR CONDITIONS EXPECTED BY 18Z...WITH SLEET AND
FREEZING RAIN MIXING IN BY 00Z. SFC TEMPS WILL BE BELOW FREEZING SO
HEAVY ICING IS LIKELY. EAST WINDS WILL GUST OVER 30 KNOTS...BACKING
NORTHEAST DURING THE EVENING.
&&
.MARINE...(400 AM EST SUN FEB 20 2011)
ISSUED A SCA FOR TONIOGHT THROUGH MONDAY NIGHT. EAST WINDS WILL
INCREASE TO 15 TO 30 KNOTS TONIGHT WHICH WILL RESULT IN 4 TO 6 FOOT
WAVES IN ICE FREE AREAS.
&&
.HYDROLOGY...(400 AM EST SUN FEB 20 2011)
FLOOD ADVISORIES CONTINUE IN EFFECT FOR A FEW RIVERS AND BASIN
AVERAGE QPF AMOUNTS OF AROUND AN INCH TODAY THROUGH TONIGHT WILL
RESULT IN SOME SLIGHT TO MODERATE RISES ON RIVERS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WARNING IN EFFECT TODAY AND TONIGHT FOR THE
ENTIRE CWA.
LM...SMALL CRAFT ADVISORY TONIGHT THROUGH MONDAY NIGHT FROM ST JOE
MANISTEE.
&&
SYNOPSIS: LAURENS
SHORT TERM: LAURENS 93
LONG TERM: OSTUNO
AVIATION: OSTUNO
MARINE: 93
HYDROLOGY: LAURENSHazardous weather outlook, Feb 20, 5:36 AM EST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
536 AM EST SUN FEB 20 2011
MIZ037>040-043>046-211045-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
536 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW AND WINDS GUSTING OVER 30 MPH WILL MAKE TRAVEL
DANGEROUS. UP TO A FOOT OF SNOW IS POSSIBLE FROM THIS STORM.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM MAY BRING SNOW THURSDAY NIGHT OR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
MIZ050>052-056>059-064>067-071>074-211045-
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
536 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
SNOW...SLEET AND FREEZING RAIN WILL MAKE TRAVEL DANGEROUS. ICE
ACCUMULATION OF A HALF INCH OR MORE COMBINED WITH WINDS GUSTING 25
TO 30 MPH MAY CAUSE POWER OUTAGES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM MAY BRING SNOW THURSDAY NIGHT OR FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ844>849-211045-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
536 AM EST SUN FEB 20 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
HEAVY SNOW WILL REDUCE VISIBILITY BELOW A MILE AT TIMES. HEAVY
ICING IS POSSIBLE SOUTH OF MUSKEGON. WINDS GUSTING 25 TO 30 KNOTS
WILL POSE A HAZARD TO SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
OSTUNO
Winter Storm, Van Buren
- When
- February 20, 12:00 PM EST to February 21, 7:00 AM EST
- Where
- Van Buren forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
Ice accumulations of one-quarter to one-half of an inch occurred over the northwest areas of the county. The ice was preceded by 1 to 3 inches of a snow-sleet mixture.
Winter Storm, Kalamazoo
- When
- February 20, 12:00 PM EST to February 21, 7:00 AM EST
- Where
- Kalamazoo forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
Ice accumulations of one-quarter to one-half of an inch occurred over the county. The ice was preceded by 2 to 4 inches of a snow-sleet mixture. Approximately forty-five thousand people lost power during the storm. It took up to five days to restore power.
Winter Storm, Calhoun
- When
- February 20, 12:00 PM EST to February 21, 7:00 AM EST
- Where
- Calhoun forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.247, -85.006 (the zone’s center; the record gives no point)
Ice accumulations of one-quarter to one-half of an inch occurred over the county. The ice was preceded by 2 to 4 inches of a snow-sleet mixture. Approximately forty-five thousand people lost power during the storm. It took up to five days to restore power.
Winter Storm, Jackson
- When
- February 20, 12:00 PM EST to February 21, 7:00 AM EST
- Where
- Jackson forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
Ice accumulations of one-tenth to one-quarter of an inch occurred over the county. The ice was preceded by 3 to 6 inches of a snow-sleet mixture. Approximately ten thousand people lost power during the storm.
Winter Storm, Barry
- When
- February 20, 1:00 PM EST to February 21, 7:00 AM EST
- Where
- Barry forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
Three to six inches of snow and sleet fell across the county with one-half inch of ice over the southern part of the county.
Winter Storm, Eaton
- When
- February 20, 1:00 PM EST to February 21, 7:00 AM EST
- Where
- Eaton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.596, -84.838 (the zone’s center; the record gives no point)
Four to eight inches of snow and sleet fell across the county with one-quarter inch of ice over the southern part of the county.
Winter Storm, Ingham
- When
- February 20, 1:00 PM EST to February 21, 7:00 AM EST
- Where
- Ingham forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.597, -84.373 (the zone’s center; the record gives no point)
Five to eight inches of snow and sleet fell across the county with one-tenth inch of ice over the southern part of the county.
Winter Storm, Muskegon
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Muskegon forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Eight to twelve inches of snow fell across the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Montcalm
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Montcalm forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.311, -85.152 (the zone’s center; the record gives no point)
Eight to twelve inches of snow fell across the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Gratiot
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Gratiot forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.293, -84.605 (the zone’s center; the record gives no point)
Eight to twelve inches of snow fell across the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Ottawa
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Six to ten inches of snow and sleet fell across the county with up to a quarter inch of ice over the southern part of the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Kent
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Kent forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
Six to twelve inches of snow fell across the county with up to a half inch of sleet over the extreme southern part of the county. The heaviest snow fell near Kent City. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Ionia
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Ionia forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.945, -85.075 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county with up to a half inch of sleet over the extreme southern part of the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Clinton
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.944, -84.601 (the zone’s center; the record gives no point)
Eight to ten inches of snow fell across the county with up to a half inch of sleet over the extreme southern part of the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Allegan
- When
- February 20, 2:00 PM EST to February 21, 7:00 AM EST
- Where
- Allegan forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
Three to six inches of snow and sleet fell across the county with up to a quarter inch of ice over the southern part of the county. Snowfall rates of one to two inches per hour occurred during the first few hours of the storm.
Winter Storm, Mason
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Mason forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Lake
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Lake forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.990, -85.802 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Osceola
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Osceola forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.990, -85.325 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Clare
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Clare forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.988, -84.848 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Oceana
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Oceana forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Newaygo
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Newaygo forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
Winter Storm, Mecosta
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Mecosta forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.641, -85.325 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm. A sixty car pileup occurred on Route 131 near Big Rapids Sunday afternoon.
Winter Storm, Isabella
- When
- February 20, 3:00 PM EST to February 21, 7:00 AM EST
- Where
- Isabella forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 43.641, -84.847 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Snowfall rates of one-half to one inch per hour occurred occasionally throughout the storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 20 to 21, 20111 death · 1 event
- Ice Storm and Heavy Snow in Michigan, February 20 to 21, 2011$5.0 million · 14 events
- Winter Storm in Ohio, February 20 to 22, 2011$4.6 million · 15 events
- Winter Storm in Pennsylvania, February 20 to 21, 2011$700,000 · 3 events
- Winter Storm and Winter Weather in Iowa, February 20 to 21, 20112 injured · $252,000 · 8 events
- Ice Storm and Lightning Strike in Iowa, February 20, 2011$202,000 · 7 events
- Heavy Snow in New York, February 20 to 21, 2011$75,000 · 3 events
- Winter Storm in Minnesota, February 20 to 21, 201141 events
- Blizzard in South Dakota, February 20, 201126 events
- Ice Storm and Winter Storm in South Dakota, February 20 to 21, 201124 events
- Heavy Snow and Winter Weather in Pennsylvania, February 20 to 21, 20112 injured · 6 events
- Winter Storm and Winter Weather in Wisconsin, February 20 to 21, 20111 injured · $6,000 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280233, 280242, 280244, 280245, 280234, 280235, 280237, 280207, 280208, 280210, 280216, 280219, 280221, 280223, 280239, 280190, 280194, 280196, 280198, 280199, 280200, 280205, 280206.